Nevada, 2010Flash Flooding and Heavy Snow in Nevada, January 21 to 22, 2010
January 21 to 22, 2010 · NWS VEF · 5 events in 3 counties and zones
A series of four Pacific storms pounded the Mojave Desert and southern Great Basin between January 18th and 21st with heavy rain and snow (which led to river flooding), locally high winds, and isolated severe thunderstorms.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of four Pacific storms pounded the Mojave Desert and southern Great Basin between January 18th and 21st with heavy rain and snow (which led to river flooding), locally high winds, and isolated severe thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jan 20, 9:18 PM PST, 4 hours 12 minutes earlier.
Area forecast discussion, Jan 20, 9:18 PM PST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
918 PM PST WED JAN 20 2010
.SYNOPSIS...THE THIRD IN A SERIES OF STORM SYSTEMS WILL IMPACT THE
AREA THIS EVENING INTO EARLY FRIDAY WITH ANOTHER ROUND OF RAIN AND
AT OR ABOVE 4000 FEET...SNOW. MOST OF THE AREA WILL SEE A BRIEF
BREAK DURING THE LATER HALF OF THURSDAY MORNING BEFORE ANOTHER MORE
POWERFUL STORM SYSTEM ARRIVES. THIS LAST SYSTEM WILL BRING RAIN THAT
MAY TRIGGER FLOODING FROM LAS VEGAS SOUTH AND EASTWARD AND HIGH
ELEVATION SNOW ON THURSDAY AFTERNOON INTO EARLY THURSDAY NIGHT. SNOW
LEVELS WILL SHARPLY LOWER FRIDAY AND A MIX OF RAIN AND SNOW SHOWERS
IS EXPECTED THROUGH SATURDAY. DRIER WEATHER ARRIVES BY SATURDAY
NIGHT.
&&
.UPDATE...MONITORING TWO AREAS OF PRECIPITATION THIS EVENING. AS
SHOWN BY SATELLITE AND RADAR FIRST AREA IS A WIDE SWATH OF LIGHT TO
OCCASIONALLY MODERATE RAIN PUSHING EAST ACROSS SOUTHEAST
NEVADA...EASTERN CALIFORNIA AND NORTHWEST ARIZONA. SO FAR...HIGHEST
TOTALS AND MINOR FLOODING HAS BEEN REPORTED FROM THE MORONGO BASIN
IN SOUTH CENTRAL SAN BERNARDINO COUNTY. TOTALS RANGE BETWEEN A HALF
AND ONE INCH. IN SOUTHERN NEVADA...GAGE NETWORK SHOWS HIGHEST TOTALS
DURING THE PAST 6 HOURS HAVE BEEN ACROSS WESTERN LAS VEGAS WITH
VALUES BETWEEN A THIRD AND HALF AN INCH WITH A QUARTER TO THIRD OF
AN INCH OVER THE SOUTHEAST VALLEY. RAIN HAS BEEN SPREADING EAST OVER
MOHAVE COUNTY DURING THE PAST 2-3 HOURS. THIS BAND WILL CONTINUE TO
WORK EAST OVERNIGHT WITH RAIN ENDING FROM WEST TO EAST. HIGHEST QPF
AMOUNTS EXPECTED ACROSS EASTERN SAN BERNARDINO AND SOUTHERN MOHAVE
COUNTIES BY 4 AM THURSDAY. THE SECOND AREA OF CONCERN IS WITH BAND
ACROSS WESTERN INYO/ESMERALDA COUNTY. SATELLITE SHOWS THIS BAND
STARTING TO WEAKEN. 00Z NAM/GFS IN GOOD AGREEMENT SHOWING A BREAK
BETWEEN SYSTEMS THURSDAY MORNING BEFORE PRECIPITATION INCREASES ONCE
AGAIN THURSDAY AFTERNOON AND EVENING. CURRENT PRODUCTS LOOK FINE AND
WILL BE REFRESHING STATEMENTS AND ZONES LATER.
&&
.PREV DISCUSSION...335 PM PST WED JAN 20...ANOTHER INTERESTING
WEATHER DAY ACROSS THE AREA TODAY FIRST WITH THE RARE DENSE FOG THIS
MORNING IN LAS VEGAS AND NOW THE IMPACTS OF THE THIRD STORM SYSTEM
TO AFFECT THE AREA THIS WEEK BEING FELT. AGAIN THIS WILL BE ANOTHER
QUICK HITTING SYSTEM THAT IS IN AND OUT OF MOST AREAS BY TONIGHT.
ANOTHER QUARTER TO A HALF INCH OF RAIN IS EXPECTED ON AVERAGE IN THE
LOWER ELEVATIONS THOUGH THE LATEST MODELS SHOW THE HEAVIEST RAINS
ACROSS THE COLORADO RIVER VALLEY AND MOHAVE COUNTY WITH BETWEEN A
HALF INCH AND AN INCH ON AVERAGE IN THAT AREA. URBAN AND POOR
DRAINAGE FLOODING AND RISES IN WASHES ARE LIKELY THIS EVENING IN THE
COLORADO RIVER VALLEY AND CENTRAL AND SOUTHERN MOHAVE COUNTY. REFER
TO THE LATEST FLOOD PRODUCTS FOR DETAILS.
THE HARDEST THING TO FIGURE OUT WHAT TO DO WAS WITH WINTER PRODUCTS.
SNOW LEVELS TONIGHT WILL BE AROUND 4000 FEET BUT STEADILY RISE
TOMORROW ESPECIALLY SOUTH AND EAST OF LAS VEGAS AS THE NEXT IN A
SERIES OF STORMS MOVES ON IN. SNOW LEVELS WILL THEN RISE TO AROUND
7000 FEET SOUTH AND EAST OF LAS VEGAS IN WARM ADVECTION BUT ONLY
BE AROUND 5000 FEET TO THE NORTH AND WEST WHERE THE REAL SURGE OF
WARM AIR NEVER REALLY MAKES IT IN. TO AVOID CONFUSION I BASICALLY
TOOK THE WARNINGS AND ADVISORY OUT NOW AND EXTENDED THEM EVEN
THOUGH A BREAK OF SEVERAL HOURS LIKELY WILL OCCUR FROM BEFORE
DAYBREAK THURSDAY THROUGH THE EARLY AFTERNOON HOURS ON THURSDAY.
THERE WILL BE SOME SUB ADVISORY AMOUNTS TONIGHT IN THE OWENS
VALLEY...ESMERALDA COUNTY AND MOHAVE COUNTY BUT AS SNOW LEVELS
RISE TOMORROW THESE AREAS WILL SEE SOME RAIN MIX IN OR CHANGE TO
ALL RAIN BEFORE GOING BACK TO SNOW. OTHERWISE ABOVE 7000 FEET SNOW
WILL BE MEASURED BY THE FEET.
THE SYSTEM THAT AFFECTS THE AREA TOMORROW WILL BE THE STRONGEST OF
THE WEEK ESPECIALLY FROM INTERSTATE 15 SOUTHWARD. BETWEEN ONE TO
THREE INCHES OF PRECIPITATION IS EXPECTED IN THIS AREA AND POOR
DRAINAGE AND URBAN FLOODING WILL BE A CONCERN. IN ADDITION A
STRONG JET AT 200 MB PROGGED AT 200+ KTS ROARS OVERHEAD THURSDAY
AFTERNOON. WHILE SURFACE GRADIENTS LACK...WINDS IN THE 500MB-850MB
LAYER ARE PROGGED AT 60-70 KTS OVER MOHAVE COUNTY. THESE WINDS
WILL MIX DOWN INTO AT LEAST THE HIGHER ELEVATIONS...AND THUS
ALTHOUGH LOWER ELEVATIONS MAY FALL SHORT FELT THE BEST WAY TO GO
WAS WITH A WIND ADVISORY AND TOSSED OUT ONE FOR TOMORROW
AFTERNOON/EVENING FOR MOST OF MOHAVE COUNTY.
ADDITIONALLY WE COULD SEE SOME ISOLATED THUNDERSTORMS THURSDAY
AFTERNOON/EVENING IN THE COLORADO RIVER VALLEY AS MOIST AND
UNSTABLE AIR GETS PULLED NORTHWARD AHEAD OF THE COLD FRONT IN THE
WARM ADVECTION ZONE.
THURSDAY NIGHT THE LOW MOVES OVERHEAD AND SNOW LEVELS PLUMMET. FOR
FRIDAY THE COLD POOL ALOFT WILL ALLOW SNOW LEVELS TO CONVECTIVELY
LOWER TO AROUND 4000 FEET AND SNOW MAY FALL IN THE AREAS THAT
ONLY SEE IT TWICE OR SO A WINTER LIKE KINGMAN AND THE MAIN PART OF
RED ROCK CANYON. IN ADDITION SOME GRAUPEL SHOWERS MAY OCCUR. ALSO
SOME INSTABILITY SHOWED UP ALONG THE COLORADO RIVER SO ADDED IN
ISOLATED THUNDERSTORMS THERE FRIDAY AFTERNOON. THINGS START TO
GRADUALLY DRY OUT BY FRIDAY NIGHT.
.LONG TERM...SATURDAY MORNING THROUGH WEDNESDAY...REMANENTS OF THE
MAIN TROUGH TO CONTINUE SHIFTING EAST OUT OF THE AREA ON SATURDAY
WITH INSTABILITY SHOWERS LINGERING MAINLY OVER THE EASTERN MOUNTAINS
DURING THE DAY. RIDGE TO THEN BUILD OVER THE DISTRICT ON SUNDAY
BEFORE THE NEXT STORM IMPACTS THE CWA INTO MONDAY AND TUESDAY.
ECMWF/GFS IN GOOD AGREEMENT WITH THIS SCENARIO...ALTHOUGH GFS
SLIGHTLY WEAKER SO WILL CONTINUE TO TREND TOWARDS A COMPROMISE FOR
THIS TIME FRAME. KEPT POP GRIDS PRETTY MUCH UNTOUCHED FOR THE MONDAY
NIGHT INTO TUESDAY NIGHT PERIOD WITH THE TROUGH TRANSITION ACROSS
THE AREA...BUT THEN BUT DID DRY OUT THE WESTERN PORTION OF THE
REGION A LITTLE FASTER ON WEDNESDAY AS THIS SYSTEM SHIFTS TO THE
EAST. SHORT WAVE RIDGE TO THEN BUILD OVER THE AREA ONCE AGAIN ON
WEDNESDAY. WILL BE LOOKING AT NEAR TO SLIGHTLY BELOW NORMAL
TEMPERATURES THROUGH THE LONG TERM...ESPECIALLY IN THE VALLEY
LOCATIONS AS THE COLD AIR REMAINS TRAPPED AND THEN THE NEXT SYSTEM
BRINGS CLOUDS AND SHOWERS TO THE CWA.
&&
.AVIATION...FOR MCCARRAN...THE NEXT STORM TO MOVE INTO THE AREA
EARLY TONIGHT BEFORE EXITING BY 12Z THURSDAY...HOWEVER THE STRONGEST
SYSTEM OF THIS SERIES WILL THEN MOVE OVER THE AREA THURSDAY
AFTERNOON INTO FRIDAY MORNING. CIGS FROM TONIGHT'S STORM MAY DROP TO
BLO 3K FT WITH BKN-OVC DECKS AOA 5KT FT. LOWER CIGS EXPECTED LATE
THURSDAY INTO FRIDAY MORNING WITH THE NEXT SYSTEM. THERE WILL ONLY
BE A 10 PERCENT CHANCE OF SEEING FOG DEVELOP AT THE AIRPORT THURSDAY
MORNING.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THE NEXT SYSTEM MOVING WEST TO EAST ACROSS THE AREA
TONIGHT RESULTING IN CIGS AOA 5K FT WITH LOCALLY LOWER CIGS
BLO 3K FT OVERNIGHT. PATCHY FOG...ESPECIALLY WESTERN PORTIONS AS
CLOUDS CLEAR AFT 10Z...LOCALLY LOWERING VISIBILITIES TO BLO 1MI
BEFORE LIFTING BY 16Z THURSDAY. NEXT STORM WILL THEN BEGIN IMPACTING
THE AREA THURSDAY MORNING AND TRANSITION OVER THE DISTRICT THROUGH
FRIDAY MORNING. EXPECT WIDESPREAD RAIN AND SNOW THROUGH THE ENTIRE
REGION WITH LOW CEILINGS AS THIS SYSTEM SHIFTS EAST. ALTHOUGH A
BRIEF BREAK WILL BE SEEN EARLY THURSDAY...EXPECT MOUNTAIN
OBSCURATIONS THROUGH MUCH OF FRIDAY MORNING.
&&
.HYDROLOGY....HEAVY RAIN AND POSSIBLY MELTING SNOWPACK THURSDAY IS
EXPECTED TO PUSH SOME RIVERS TO OR ABOVE FLOOD STAGE FRIDAY. THE
MOST LIKELY IS THE BIG SANDY RIVER NEAR WIKIEUP AND THE MUDDY RIVER
NEAR GLENDALE BASED ON CBRFC FORECASTS. THE CURRENT FORECAST CALLS
FOR TOTAL RAINFALL AMOUNTS OF OVER FOUR INCHES ACROSS PORTIONS OF
SOUTHERN MOHAVE COUNTY...WITH VALUES GRADUALLY DECREASING TO THE
WEST AND NORTH. OVERALL...MOST LOCATIONS WILL LIKELY SEE AT LEAST
25 PERCENT AND POSSIBLY OVER 50 PERCENT OF THEIR ANNUAL NORMALS
OVER THE NEXT 36 HOURS. THE FLOOD WATCHES REMAIN IN EFFECT...AND
WILL LIKELY BE UPGRADED TO WARNINGS WITH TONIGHT'S PACKAGE. IN
ADDITION...WITH THE ABOVE NORMAL RAINFALL EXPECTED...MOST
LOCATIONS NOT COVERED BY THE CURRENT WATCH AREA WILL LIKELY NEED
ADVISORIES STARTING LATE THURSDAY AFTERNOON AND THROUGH THE
EVENING.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING UNTIL 4 AM PST FRIDAY FOR NVZ018-019.
FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON FOR
NVZ016.
WINTER WEATHER ADVISORY UNTIL 4 AM PST FRIDAY FOR NVZ014-015.
AZ...FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON FOR
AZZ001-003.
WIND ADVISORY FROM 11 AM TO 11 PM MST THURSDAY FOR AZZ001-003.
CA...WINTER STORM WARNING UNTIL 10 PM PST THURSDAY FOR CAZ519-521.
&&
UPDATE...PIERCE
SHORT TERM...STACHELSKI
LONG TERM...JENSEN
AVIATION...JENSEN/KENNEDY
HYDROLOGY...KENNEDY
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jan 20, 4:16 AM PST, 21 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
416 AM PST WED JAN 20 2010
CAZ519-521-210800-
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
416 AM PST WED JAN 20 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
HEAVY SNOW IS EXPECTED TODAY. A WINTER STORM WARNING GOES INTO
EFFECT AT 10 AM.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ANOTHER ROUND OF HEAVY SNOW IS EXPECTED THURSDAY. THE WINTER STORM
WARNING REMAINS IN EFFECT THROUGH THURSDAY EVENING. SNOW SHOWERS
WILL LINGER THROUGH FRIDAY...THEN DRY WEATHER IS EXPECTED OVER THE
WEEKEND. ANOTHER STORM SYSTEM COULD BRING MORE SNOW MONDAY AND
TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL BE NEEDED TODAY AND THURSDAY.
NVZ018-019-210800-
SHEEP RANGE-SPRING MOUNTAINS-
416 AM PST WED JAN 20 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.
.DAY ONE...TODAY AND TONIGHT
HEAVY SNOW IS EXPECTED THIS AFTERNOON AND TONIGHT. A WINTER STORM
WARNING WILL BE IN EFFECT FROM 4 PM THIS AFTERNOON THROUGH 4 AM
THURSDAY MORNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ANOTHER STORM WILL AFFECT THE MOUNTAINS THURSDAY AFTERNOON AND
EVENING...AND COULD BRING MORE HEAVY SNOW. SNOW SHOWERS WILL
LINGER THROUGH FRIDAY...THEN GENERALLY DRY WEATHER IS EXPECTED
SATURDAY THROUGH MONDAY. ANOTHER STORM SYSTEM COULD BRING MORE
SNOW ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL BE NEEDED TODAY AND THURSDAY.
NVZ015-210800-
LINCOLN COUNTY-
416 AM PST WED JAN 20 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.
.DAY ONE...TODAY AND TONIGHT
SNOW IS EXPECTED THIS AFTERNOON AND TONIGHT. A WINTER WEATHER
ADVISORY WILL BE IN EFFECT FROM 4 PM THIS AFTERNOON THROUGH 4 AM
THURSDAY MORNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ANOTHER STORM THURSDAY EVENING WILL BRING MORE
PRECIPITATION...WHICH COULD START AS RAIN BEFORE CHANGING BACK TO
SNOW THURSDAY NIGHT. SNOW SHOWERS WILL LINGER THROUGH
FRIDAY...THEN GENERALLY DRY WEATHER IS EXPECTED SATURDAY THROUGH
MONDAY. ANOTHER STORM SYSTEM COULD BRING MORE SNOW ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL BE NEEDED TODAY AND THURSDAY.
AZZ002-CAZ525>527-210800-
LOWER COLORADO RIVER VALLEY-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
416 AM PST WED JAN 20 2010 /516 AM MST WED JAN 20 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA AND CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
RAIN WILL OVERSPREAD THE AREA TONIGHT. LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
RAIN WILL TAPER OFF THURSDAY MORNING...THEN ANOTHER STORM WILL
BRING MORE HEAVY RAIN THURSDAY AFTERNOON AND EVENING. A FLOOD
WATCH WILL BE IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING. HEAVY RAIN WILL TAPER OFF THURSDAY NIGHT...AND SHOWERS
WILL LINGER THROUGH FRIDAY. GENERALLY DRY WEATHER IS EXPECTED
SATURDAY THROUGH MONDAY...THEN ANOTHER STORM SYSTEM COULD BRING
MORE RAIN ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL BE NEEDED TONIGHT AND THURSDAY.
AZZ003-036-NVZ016-021-210800-
NORTHWEST DESERTS-LAKE MEAD NATIONAL RECREATION AREA-
NORTHEAST CLARK COUNTY-
416 AM PST WED JAN 20 2010 /516 AM MST WED JAN 20 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
RAIN WILL OVERSPREAD THE AREA TONIGHT. LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
RAIN WILL TAPER OFF THURSDAY MORNING...THEN ANOTHER STORM WILL
BRING MORE HEAVY RAIN THURSDAY AFTERNOON AND EVENING. THE HEAVY
RAIN PLUS MELTING SNOW UPSTREAM COULD LEAD TO FLOODING ON THE BIG
SANDY AND MUDDY RIVERS. A FLOOD WATCH WILL BE IN EFFECT FROM
THURSDAY MORNING THROUGH FRIDAY AFTERNOON. HEAVY RAIN WILL TAPER
OFF THURSDAY NIGHT...AND SHOWERS WILL LINGER THROUGH FRIDAY.
GENERALLY DRY WEATHER IS EXPECTED SATURDAY THROUGH MONDAY...THEN
ANOTHER STORM SYSTEM COULD BRING MORE RAIN ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL BE NEEDED TONIGHT AND THURSDAY.
AZZ001-CAZ520-522>524-NVZ014-017-020-022-210800-
NORTHWEST PLATEAU-OWENS VALLEY-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
416 AM PST WED JAN 20 2010 /516 AM MST WED JAN 20 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
RAIN AND MOUNTAIN SNOW WILL OVERSPREAD THE AREA THIS AFTERNOON
AND TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
RAIN AND MOUNTAIN SNOW WILL TAPER OFF THURSDAY MORNING...THEN
ANOTHER STORM WILL SPREAD RAIN BACK OVER THE AREA THURSDAY
AFTERNOON AND EVENING. THE RAIN WILL TAPER OFF THURSDAY
NIGHT...BUT SHOWERS WILL LINGER THROUGH FRIDAY. GENERALLY DRY
WEATHER IS EXPECTED SATURDAY THROUGH MONDAY...THEN ANOTHER STORM
SYSTEM COULD BRING MORE RAIN ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL BE NEEDED TONIGHT AND THURSDAY.
MORGAN
Event by event
3 flash flood, 1 winter weather, 1 heavy snow. Local standard time, as filed.
Winter Weather, Esmeralda/Central Nye
- When
- January 21, 1:30 AM PST to 9:00 AM PST
- Where
- Esmeralda/Central Nye forecast zone
- Property damage
- $75,000
- Reported by
- Newspaper
- Coordinates
- 37.914, -117.052 (the zone’s center; the record gives no point)
Three separate one-vehicle crashes occurred on U.S. Highway 95 in Esmeralda County due to icy road conditions.
Heavy Snow, Spring Mountains
- When
- January 21, 10:00 AM PST to January 22, 11:00 AM PST
- Where
- Spring Mountains forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.129, -115.743 (the zone’s center; the record gives no point)
A spotter measured 17 inches of snow on Mt. Potosi.
Flash Flood, Clark
- When
- January 21, 3:00 PM PST to 3:30 PM PST
- Where
- Clark County, 2.22 mi NNW of Bracken to 2.21 mi NNW of Bracken
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.151, -115.209
A Las Vegas television station reported at least six inches of water in the intersection of Decatur and Oakey.
Flash Flood, Clark
- When
- January 21, 4:00 PM PST to 5:00 PM PST
- Where
- Clark County, 3.29 mi NW of Moapa to 3.13 mi NW of Moapa
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 36.704, -114.672
Ranch Road in Moapa was closed west of Highway 168 due to flooding.
Flash Flood, Clark
- When
- January 21, 4:30 PM PST to 5:30 PM PST
- Where
- Clark County, 1.28 mi ENE of Bracken to 2.09 mi SE of Bracken
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.125, -115.178
Several roads were flooded both west and east of the Las Vegas Strip.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in New Mexico, January 21 to 23, 20101 death · 19 events
- Flash Flooding and Flooding in California, January 21 to 23, 20101 injured · $17 million · 58 kt wind · 14 events
- Flooding and Damaging Winds in Arizona, January 21 to 22, 20103 injured · $2.4 million · 70 kt wind · 10 events
- Flash Flood and Flooding in Arizona, January 21 to 22, 2010$7.3 million · 3 events
- Tornado in Alabama, January 21, 20103 injured · EF2 · 1 event
- Flash Flooding and Heavy Snow in California, January 21, 2010$2.0 million · 7 events
- Blizzard and Flooding in Arizona, January 21 to 22, 2010$281,000 · 82 kt wind · 19 events
- Hail and Damaging Winds in Kentucky, January 21, 2010$155,000 · 1 in hail · 4 events
- Blizzard and Winter Storm in Colorado, January 21 to 25, 201017 events
- Hail in Tennessee, January 21, 20101.75 in hail · 17 events
- Flash Flooding and Hail in Florida, January 21, 20101.75 in hail · 13 events
- Damaging Winds in Alabama, January 21, 2010$15,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 208474, 206941, 206942, 206943, 206944.